Write a review

Lumpy Lips After Restylane Injections

After trying Restylane there is nothing about it...

After trying Restylane there is nothing about it that I like. I had it injected six months ago in my lips and I still have horrid deformations from it. The procedure itself HURT, much more than I thought an injection would hurt (I was picturing a flu shot). I cried it hurt so much and they had to apply more numbing cream to calm me down but I still felt everything.

In a few days I started to see lumps in my lips. The Restylane also seemed to migrate to the outer portions of my lips, accentuating my lip line and leaving the rest of my lips uneven. This wasn’t the result in the pictures I’d seen and it certainly wasn’t what I asked for. My doctor said there wasn’t much he could do except wait or re-inject the uneven places to fatten them up. Yeah right! No way was I going to let him do that!

The Restylane is finally evaporating from my lips so there is a light at the end of this tunnel. But I still wouldn’t say this has been a positive or even indifferent experience. I have had to walk around for half a year like this and believe me, people stare. I even had some cruel teenager inform me there was something wrong with my lips... like I didn’t know!

I don’t know anyone who has had great results from this. Other people I have spoken with have similar stories about lumps.

I say leave Restylane alone! They will dig their own PR grave eventually.

Was this review helpful? 5 others found this helpful

Comments (3)

What a nightmare. I had this done June 2011, no numbing, or nerve block. My upper lip looks like blisters, everyone at work stares, and its not going away, I bruised so bad when I had it done it took 9 days to heal,I am afraid to go back. I have needle tracks across my upper lips very deep. I get so depressed, as I am terrified it will never look normal again. I was just trying to get rid of some upper verical wrinkles above my lips! I use to be an atractive woman, with confidance, not anymore! Its been 7 months.
  • Reply
The same thing happend to me!!!! I have been walking around looking like a freak. I had a few fine lines above my lip. Now after the restylane it looks even worse. Its already been 6 months. Went to another doctor he is injecting cortizone to smooth out the lumps from restylane. I heard this could take a few shots? I have never looked my age and now my upper lip looks likes a 97 year old. Help!!!! Is there light at the end of the tunnel or is my lip going to stay lumpy and saggy now
  • Reply
You should have them injected with hyaluronidase to break the rest of the lumps down (it only takes a few hours). Also, I'm really surprised your doctor didn't give a nerve block before injecting-ouch!
  • Reply